Levofloxacin penicillin allergy

Common Questions and Answers about Levofloxacin penicillin allergy

levaquin

This new box warning via FDA is something i've been aware of for some time in patients using ciprofloxaxin, levaquin (levofloxacin), Moxifloxacin (Avelox), ofloxacin (floxin), gatifloxacin (tequin), and i'm glad it'll be highlighted on labeling, showing it's increasing incidence: risk of tendinitis and tendon rupture is further increased in those over age 60, in kidney, heart, and lung transplant recipients, and with use of concomitant steroid therapy.
My daughter (25 years old) has swelling and inflammation in her throat and tonsils for more than 6 months and is taking her 6th course of antibiotics (penicillin, Keflex, 3 courses of Augamentin, and the 6th of Levaquin), but her throat still looks raw. Besides antibiotics, she was given Kenalog twice between January and June 2005. Her throat culture and blood test are negative. Her internal medicine doctor and ENT cannot figure out why her throat still raw.
My own doctor has, thus-far, not taken it very seriously and tends to take the line that, after years of 'getting away with it, maybe you've finally developed an allergy!
MedHelp Health Answers